MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD4
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a pod coil and a non-penumbra microcatheter.During the procedure, a pod coil would not advance within its introducer sheath; therefore, the pod coil was removed.The procedure was completed using another pod coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod4 revealed that the device was advanced out of its introducer sheath; therefore, the reported complaint could not be confirmed.During the functional test, the pod4 was retracted within its introducer sheath, and then advanced out of its introducer sheath and through a demonstration lantern without an issue.Further evaluation revealed kinks in the pusher assembly and offset coil winds on the embolization coil.If the pod4 is forcefully advanced against resistance, damage such as this may occur.The root cause of resistance could not be determined.Some of the observed damages may be incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported complaint.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11795429
Report Number3005168196-2021-00992
Device Sequence Number3362525
Product Code HCG
UDI-Device Identifier00814548013756
UDI-Public00814548013756
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD4
Device Catalogue NumberRBYPOD4
Device Lot NumberF100302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date05/08/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005